MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO¿ CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO¿ CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139501
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513)
Date of Event 05/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation with a qdot micro¿ catheter and the patient experienced a pericardial effusion that required pericardiocentesis and surgical intervention.During the ablation of lspv (left superior pulmonary vein, approximately 1 hour after the catheter was inserted into the patient's body), the patient's blood pressure gradually decreased.Upon ultrasound examination, pericardial effusion was confirmed.Drainage was performed.Due to unstable blood pressure, a blood transfusion was administered.The patient was transported by ambulance to a nearby hospital, where surgical intervention was planned.The cause is undetermined.According to the main physician, there was a diverticulum near the lspv, and it is possible that the catheter may have ruptured the diverticulum upon displacement.There was no reference made to a causal relationship with the ep (electrophysiology) device.No error messages observed on biosense webster equipment during the procedure.
 
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31519247l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 9-jun-2025, bwi received additional information regarding the event.The patient was reported to be recovering at the transfer hospital.The patient was planned for cardiac surgery and it was reported that the cardiac perforation was located in the anterior wall diverticulum.Approximately 10 ablations were performed, all rf (radiofrequency) and all within the pulmonary veins.There was no evidence of steam pop.As a result of these updates, the following changes were made to this form: b2 "hospitalization initial/prolonged" was selected.H6 health effect - clinical code had "cardiac tamponade" (e0605) removed and "cardiac perforation (e0604) was added.H6 health effect - impact code for "hospitalization or prolonged hospitalization (f08)" was added.Additionally, per internal review, it was noted that the "analysis of production records (b14)" code was mistakenly omitted from the h6 type of investigation field.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
QDOT MICRO¿ CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22126875
Report Number2029046-2025-01783
Device Sequence Number8906867
Product Code OAE
UDI-Device Identifier10846835016710
UDI-Public(01)10846835016710(11)241202(17)271201(10)31519247L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD139501
Device Lot Number31519247L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5F SHEATH, VIZ SMCURVE,SHORT; OCTA,LNG,48P,3-3-3-3-3,D-CURVE; SOUNDSTAR ECO SMS 8F CATHETER; UNK_CARTO 3; UNK_NGEN RF GENERATOR
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian